MAUDE Adverse Event Report: CROSSTEX INTERNATIONAL HENRY SCHEIN; BIOLOGICAL INDICATOR

CROSSTEX INTERNATIONAL HENRY SCHEIN; BIOLOGICAL INDICATOR
Model Number CSBI25HS
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 07/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that an assistant took a self-contained biological indicator ampule/vial out of the sterilizer.She then put it in the incubator.When she cracked or snapped off the top of the ampule, the glass broke, cut her, and the liquid seeped into the incubator causing it to start smoking.Assistant did not need to go to the hospital.
 
Additional Manufacturer Narrative
Based on the description of the event, the cap came off when being crushed.It is possible that if the person was pushing up on the cap during the crushing process that is why the cap came off.When the ampule/vial comes out of the sterilizer it can be hot and under pressure, it is recommended to wait at least 10 minutes before activating the ampule.The device history record (dhr) was reviewed with no discrepencies noted.No similar complaints have been noted for (b)(6), lot 9072.

Brand Name
HENRY SCHEIN
Common Device Name
BIOLOGICAL INDICATOR
Manufacturer (Section D)
CROSSTEX INTERNATIONAL
6789 west henrietta rd.
rush NY 14543
Manufacturer (Section G)
CROSSTEX INTERNATIONAL
6789 west henrietta rd.
rush NY 14543
Manufacturer Contact
stephanie wasielewski
6789 west henrietta rd.
rush, NY 14543
8472574500
MDR Report Key19928232
Report Number1319130-2024-00005
Device Sequence Number19544854
Product Code FRC
UDI-Device Identifier00304040005149
UDI-Public00304040005149
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K111515
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberCSBI25HS
Device Catalogue Number1025804
Device Lot Number9072
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2024
Initial Report FDA Received Date08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age20 YR
Patient SexFemale